Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 10, 2013, 11:53 PM CDT for Cooper County, Missouri. It took effect at Apr 11, 2013, 12:06 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 11:53 PM CDT (04:53 UTC)
- In effect from
- Apr 11, 2013, 12:06 AM CDT
- Expired
- Apr 11, 2013, 1:51 PM CDT
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamine River near Otterville (OTTM7).
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
531
WGUS43 KEAX 110453
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT WED APR 10 2013
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
LAMINE RIVER NEAR OTTERVILLE AFFECTING COOPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-120453-
/O.NEW.KEAX.FL.W.0022.130411T0506Z-130412T0700Z/
/OTTM7.1.ER.130411T0506Z.130411T0600Z.130411T0700Z.NO/
1153 PM CDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE LAMINE RIVER NEAR OTTERVILLE.
* UNTIL LATE THURSDAY NIGHT.
* AT 11:15 PM WEDNESDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM THURSDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY 8 AM THURSDAY MORNING.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
LAMINE RIVER
OTTERVILLE 15 14.6 WED 11 PM 15.4 EARLY THURSDAY MORNING
$$2 follow-up statements
459
WGUS43 KEAX 111345
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 AM CDT THU APR 11 2013
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN MISSOURI...
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-121345-
/O.EXT.KEAX.FL.W.0022.000000T0000Z-130412T2143Z/
/OTTM7.2.ER.130411T0436Z.130411T1130Z.130411T2143Z.NO/
845 AM CDT THU APR 11 2013
...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE LAMINE RIVER NEAR OTTERVILLE.
* AT 8:15 AM THURSDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
* AT 18.0 FEET...SOME GRAVEL ROADS UPSTREAM AND DOWNSTREAM FROM
OTTERVILLE ARE UNDER WATER. IN ADDITION STATE HIGHWAY 135 MAY BE
OVERTOPPED BY FLOOD WATERS 2 MILES NORTH OF CLIFTON CITY.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
LAMINE RIVER
OTTERVILLE 15 18.2 THU 08 AM 16.8 THIS AFTERNOON
$$
MOC053-121345-
/O.EXT.KEAX.FL.W.0019.000000T0000Z-130413T0106Z/
/BONM7.2.ER.130411T0055Z.130411T1800Z.130412T0106Z.UU/
845 AM CDT THU APR 11 2013
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT 7:30 AM THURSDAY THE STAGE WAS 18.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.2 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 18.9 THU 07 AM 20.2 THIS AFTERNOON
$$693
WGUS83 KEAX 111851
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
151 PM CDT THU APR 11 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
LAMINE RIVER NEAR OTTERVILLE AFFECTING COOPER COUNTY.
MONITEAU CREEK NEAR FAYETTE AFFECTING HOWARD COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE
COUNTIES.
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
WAKENDA CREEK AT CARROLLTON AFFECTING CARROLL COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
CROOKED RIVER NEAR RICHMOND AFFECTING RAY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-195-121851-
/O.EXT.KEAX.FL.W.0023.130411T1913Z-130414T1000Z/
/BLVM7.1.ER.130411T1913Z.130412T1800Z.130413T1000Z.NO/
151 PM CDT THU APR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* UNTIL LATE SATURDAY NIGHT.
* AT 1:45 PM THURSDAY THE STAGE WAS 24.0 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 25.4 FEET BY EARLY FRIDAY AFTERNOON. THE RIVER WILL
FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 24.0 THU 02 PM 25.4 EARLY FRIDAY AFTERNOON
$$
MOC177-121851-
/O.CON.KEAX.FL.W.0015.000000T0000Z-130413T0433Z/
/RICM7.2.ER.130410T1630Z.130411T1330Z.130412T0433Z.NO/
151 PM CDT THU APR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE CROOKED RIVER NEAR RICHMOND.
* UNTIL FRIDAY EVENING.
* AT 1:30 PM THURSDAY THE STAGE WAS 22.4 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TONIGHT.
* AT 21.0 FEET...WATER BEGINS TO OVERTOP A GRAVEL ROAD ABOUT 1 MILE
SOUTH OF THE F AND B HIGHWAY INTERSECTION.
* AT 20.0 FEET...LOW-LYING RURAL ROADS ALONG WITH CROPLAND AND
WOODLANDS FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
CROOKED RIVER
RICHMOND 20 22.4 THU 01 PM 21.9 THIS EVENING
$$
MOC053-111921-
/O.CAN.KEAX.FL.W.0022.000000T0000Z-130412T2143Z/
/OTTM7.2.ER.130411T0436Z.130411T1130Z.130411T1806Z.NO/
151 PM CDT THU APR 11 2013
THE FLOOD WARNING IS CANCELLED FOR
THE LAMINE RIVER NEAR OTTERVILLE.
* AT 1:15 PM THURSDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT 1:06 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.9 FEET BY FRIDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
LAMINE RIVER
OTTERVILLE 15 14.9 THU 01 PM 12.5 THIS EVENING
$$
MOC089-111921-
/O.CAN.KEAX.FL.W.0018.000000T0000Z-130412T2000Z/
/FYTM7.1.ER.130411T0145Z.130411T1045Z.130411T1714Z.UU/
151 PM CDT THU APR 11 2013
THE FLOOD WARNING IS CANCELLED FOR
THE MONITEAU CREEK NEAR FAYETTE.
* AT 1:30 PM THURSDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 12:14 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.6 FEET BY FRIDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
MONITEAU CREEK
FAYETTE 16 14.6 THU 01 PM 15.2 THIS AFTERNOON
$$
MOC053-121851-
/O.EXT.KEAX.FL.W.0019.000000T0000Z-130413T0136Z/
/BONM7.2.ER.130411T0055Z.130411T1830Z.130412T0136Z.UU/
151 PM CDT THU APR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL FRIDAY EVENING.
* AT 1:30 PM THURSDAY THE STAGE WAS 20.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* AT 19.5 FEET...THE CREEK FLOODS U HIGHWAY ABOUT 4 MILES SOUTHEAST
OF BOONVILLE.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 20.2 THU 01 PM 16.8 THIS EVENING
$$
MOC033-121851-
/O.EXT.KEAX.FL.W.0020.000000T0000Z-130413T0430Z/
/CAXM7.1.ER.130411T0715Z.130412T0000Z.130412T0430Z.UU/
151 PM CDT THU APR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE WAKENDA CREEK AT CARROLLTON.
* UNTIL FRIDAY EVENING.
* AT 11:15 AM THURSDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.9 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT 16.0 FEET...FLOODING OF LOW-LYING UNDEVELOPED AREAS ALONG THE
CREEK BEGINS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
WAKENDA CREEK
CARROLLTON 16 16.8 THU 11 AM 16.9 THIS EVENING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 11:43 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 10, 11:43 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1143 PM CDT Wed Apr 10 2013 ...Updated for Aviation... .UPDATE... Issued at 900 PM CDT WED APR 10 2013 Widespread rains have shifted east of the CWA this evening, therefore have cancelled flood watch. Weak shortwave energy rotating around the trough will continue to produce a band of showers and moderate drizzle as it pivots into the region. HRRR guidance seems to capture ongoing trends well, with this band of showers pivoting into northern Missouri and eventually Iowa by Midnight. Otherwise remaining forecast remains on track as temperatures slowly cool through the 30s overnight. && .SHORT TERM...(This Evening through Thursday) Issued at 408 PM CDT WED APR 10 2013 Late This Afternoon through Thursday: Can finally see the light at the end of the tunnel with respect to the moderate rain and embedded convection. Latest satellite imagery and radar data show a firm back edge to the post-frontal rain from east-central KS through eastern OK. The entire region is lifting northeastward at a fairly quick pace. The latest RAP mass fields/QPF have the best handle on this and have sped up the ending time of the rain over the CWA for this evening. While the moisture above h7 will be stripped away by a pronounced dry slot, and thus putting an end to the widespread rain, there will be relatively deep and nearly saturated layer up through at least h8 so can't rule out the occasional sprinkle once the main rain band moves through. The upper low and associated deep/positively tilted trough from the Central High Plains through the Southern Rockies will continue to influence our sensible weather through tomorrow. This feature is expected to shift east while the low deepens over eastern NE/western IA and the trough axis takes on a more neutral tilt. Am expecting considerable low level moisture to remain trapped over the region and provide a blanket of clouds through tomorrow. There will likely be at least one mid level vorticity maxima that will rotate under the primary upper low and track across eastern KS and northern MO on Thursday. This feature could produce patches of light rain over much of the CWA. However, the rain may be only enough to wet the pavement south of Highway 36. North of this line will go with chance PoPs. Will also need to consider some light snow over the northwest corner of MO in the morning as progged soundings forecast just enough ice crystals to support this threat. As for temperatures will favor the consensus approach for overnight lows while going under NAM/GFS MOS guidance due to the extensive cloud cover and unseasonably cold airmass. .LONG TERM...(Thursday Night through Wednesday) Issued at 408 PM CDT WED APR 10 2013 Thursday night through Wednesday... The shortwave trough will gradually depart the region Thursday night into Friday with cool temperatures remaining. Minimum temperatures may drop to or a few degrees below freezing both Friday and Saturday mornings, so those with agricultural interest or sensitive vegetation concerns should closely monitor subsequent forecasts. Otherwise, upper level ridging builds into the central portion of the CONUS Saturday and Sunday, with southerly surface winds returning. This will spell a notable warmup Saturday and especially on Sunday, with maximum readings on Sunday reaching the 70s in many locations. A shortwave trough will eject northeastward out of the Northern Plains on Sunday with an associated cold front approaching the CWA on Sunday. The forward progression of the front will be hindered as the upper system moves quickly away from the area. This frontal boundary will linger across or near the CWA Sunday afternoon as the next shortwave trough enters the plains and follows a similar track. With little overall change to the upper air pattern and the close proximity of the surface boundary, the potential for precipitation will exist across portions of the area each day Sunday through Wednesday. Temperatures will be closely tied to the position of the front, with the warmest readings residing across the southern portions of the CWA. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1136 PM CDT WED APR 10 2013 Ceilings continue to bounce between MVFR/IFR for much of the evening hours and this variability may continue through the remainder of the overnight hours. Visibilities will be even more variable but should remain between 3 and 6SM through daybreak...with very brief drops to 2SM or less. For Thursday, conditions will slowly improve through the morning, with ceilings lifting back toward VFR levels by mid afternoon. There could be a few sprinkles or light showers along and north of Hwy 36 in the afternoon, but confidence too low to include in 06z TAFs. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...Dux SHORT TERM...MJ LONG TERM...Blair AVIATION...Dux
Hazardous weather outlook, Apr 10, 6:06 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 606 PM CDT WED APR 10 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 606 PM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH CENTRAL MISSOURI THIS EVENING...MAINLY EAST OF A LINE FROM CLINTON TO KIRKSVILLE. SEVERE STORMS ARE NOT EXPECTED. WITH RECENT HEAVY RAINFALL...RIVERS...STREAMS...AND CREEKS WILL BEGIN TO RISE AND CONTINUE TO RUN AT ELEVATED LEVELS INTO THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES MAY FALL SLIGHTLY BELOW FREEZING FRIDAY MORNING AND AGAIN ON SATURDAY MORNING...WITH BELOW FREEZING TEMPERATURES LASTING FOR A FEW HOURS. HOWEVER...A HARD FREEZE IS PRESENTLY NOT ANTICIPATED. NEVERTHELESS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION FROM THESE BELOW FREEZING TEMPERATURES. A CHANCE FOR THUNDERSTORMS WILL RETURN FOR SUNDAY AFTERNOON AND EVENING WITH ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:07 PM CDT | River Flood Warning | EAX | Chariton, Macon | 24 hr |
| Apr 11, 4:58 AM CDT | River Flood Warning | EAX | Cooper, Saline | 37 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.